MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the box was opened, it was found that the sterile bag packaging was perforated, partly with a hole.Therefore, the lens was not used at all and a new one was taken.There was no contact with the patient.No other information was provided.
 
Additional Manufacturer Narrative
There was no patient involvement, therefore not applicable.Per eu regulation (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Telephone number: (b)(6).The intraocular lens (iol) has not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - returned to manufacturer? yes section d9 - date returned to manufacturer: 27th april 2022 section h3 - device evaluated by manufacturer? yes device evaluation: a sealed sterilization pouch was received with a marked circle.Visual inspection under magnification revealed that a cut in the sterilization pouch could be found inside of the marked region of the sealed inner pouch.The status of the sterile barrier of the outer pouch is unknown as the outer pouch was not received.The reported complaint issue was verified, and a product quality deficiency was identified, therefore a failure investigation was initiated.Manufacturing controls require visual inspection of pouches (inner/outer) are inspected prior to placing the lens case assembly into the inner pouch to ensure there are no loose particles or other damage is present.A 100% inspection is conducted for cleanliness and general appearance of pouched lenses.Soiled, smeared, discolored, distorted, or damaged pouches or seals are cause for rejection.A bounding review was performed for production order (b)(4) which includes the affected unit for this complaint.There were no additional units affected for similar issue.A historical search of non-conformance/corrective action and preventive action (nc/capa) was performed.The search revealed no nc/capa related to the complaint issue reported.Additionally, manufacturing records were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: based on the investigation results the returned product did not meet specifications.The reported complaint was confirmed, and a failure investigation was completed.The potential assignable cause was an omission error.An awareness communication was provided to employees to reinforce visual inspection during the process to prevent possible recurrence.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13826911
Report Number3012236936-2022-00681
Device Sequence Number19949956
Product Code HQL
UDI-Device Identifier05050474548558
UDI-Public(01)05050474548558(17)250206
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberAAB00
Device Catalogue NumberAAB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown